Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I am contemplating whether to go on 'tane or not. Im thinking, if i dont i will never see the end of the average 5-7 whiteheads/week and scars will continue to pile up. Im thinking also if DO go on it, all of these horror stories will happen to me. I can deal with dry skin, but ive never really been a red skin person. Also i want to get rid of the oily skin, it is very annoying. I have mild acne but nothing has every worked for a long period of time. I went on proactiv for about 9 months and it helped but i still got whiteheads on a sometimess daily basis. I just want to put an end to all of my misery, is this what i need?

Im pretty sure the derm will prescribe it for me, im just scared of the 20 weeks ahead after starting.

Im scared of the IB i will get, and is it really THAT bad?

Also, where does this scarring come from i hear about?

Is the dry skin realllly bad?

I should make a list to ask my derm im going to see him around the end of the month.

I just want a lot of opinions, idc if it stunts my grows cause im 6'2 so i dont need anymore height, but i guess im just scared of how depressed/self-conscious i'll feel for those first couple weeks/months because of the initial breakout. Please just give me all the info you know about accutane, and direct answers about dryness, flakiness, depression, IB, and everything else u previous users have experienced

Thanks, appreciate it.

Share this post


Link to post
Share on other sites

K, lets see....

No, not everyone gets the IB, actually a lot of people do not get it. The IB should not be the reason not to go on Accutane

Scarring can come because your skin is much more fragile and people pick also, because some of the bad pimples, cysts and such can scar because of the condition of your skin.

Take Vitamin E, I am barely dry at all and on 80mg after a month of 40 mg. Make sure to moisturize and you will be fine!!

I actually feel happier on accutane because I know it is something that is finally going to get rid of my acne.

I say try accutane, you want to stop your current scarring right in its tracks. You may regret not trying it later. Make sure to ask these questions to your derm, also. They are the professionals. Check out my log in the accutane logs! It may give you an idea of what to expect, as I also have mild acne. ;) Hope I helped a little!

Share this post


Link to post
Share on other sites

Okay, here's the biggest misconception. People think that they get side effects from tane WITHOUT warnings. There are warnings, and that's when you should stop. When you stop you're fine! For example, that's why you do the bloodtest every month, and that's why headaches, and ringing in the ears are warnings that you may have a problem with your brain. Just use it responsibly, tell the derm about your warning signs and don't drink! Drinking can increase side effects when it comes to the liver. And taking other certain drugs can possibly mess with you brain!

I'm not too sure about the height thing, so no comment.

Scarring can come applying too much pressure on your face. Your face is extremly sensitive when on tane. For example, I was the victim of scars from placing my head on the edge (line) of the pillow, this stuck a line in my face. With scars, just make sure you add a year to your "accutane adventure" because letting time heal scars takes about a year.

Share this post


Link to post
Share on other sites

I'm in the same bost I'm sacred shitless too my derm wants me to try it out so we will see

Share this post


Link to post
Share on other sites

I am contemplating whether to go on 'tane or not. Im thinking, if i dont i will never see the end of the average 5-7 whiteheads/week and scars will continue to pile up. Im thinking also if DO go on it, all of these horror stories will happen to me. I can deal with dry skin, but ive never really been a red skin person. Also i want to get rid of the oily skin, it is very annoying. I have mild acne but nothing has every worked for a long period of time. I went on proactiv for about 9 months and it helped but i still got whiteheads on a sometimess daily basis. I just want to put an end to all of my misery, is this what i need?

Im pretty sure the derm will prescribe it for me, im just scared of the 20 weeks ahead after starting.

Im scared of the IB i will get, and is it really THAT bad?

Also, where does this scarring come from i hear about?

Is the dry skin realllly bad?

I should make a list to ask my derm im going to see him around the end of the month.

I just want a lot of opinions, idc if it stunts my grows cause im 6'2 so i dont need anymore height, but i guess im just scared of how depressed/self-conscious i'll feel for those first couple weeks/months because of the initial breakout. Please just give me all the info you know about accutane, and direct answers about dryness, flakiness, depression, IB, and everything else u previous users have experienced

Thanks, appreciate it.

Hey Ant,

I'm right there with you. I don't know if I'll get the IB or not, but after all these years I can deal with it as long as my oil drys up and my face clears. Any initial IB will be worth it. Just my two cents. Good luck with whatever you decide.

slmonkey2

Share this post


Link to post
Share on other sites

The IB isn't that bad. In all honesty, My acne was so severe before accutane, that I didn't really even notice it barely..lol

Tane doesn't cause scarring, it only makes you more susseptible to it. Which is why you should moiturise, and be extra gentle.

The dry skin isn't that bad as long as you, again, moisturise. With makeup, it can be somewhat of a hassle, but trust me, not as bad as the acne is.

I too, was extremely happier while on tane. I think feelings of depression are pre-existing due to acne, or by unrealistic expectations of tane (like not clearing right away) it is important to remember that you might not clear for 4-5 months, while some do in a couple weeks. Everyone is different.

yes, any questions or concerns that you can't find answers to, or need another opinion, write them down, and bring it in with you to your derm.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×